MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE

AOMORI OLYMPUS CO., LTD. SINGLE USE LIGATING DEVICE
Model Number HX-400U-30
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, the potential causes are as follows: -pulling the hook caused both the hook and the loop to be drawn into the coil sheath together.As a result, the loop became trapped between the hook and the inner surface of the coil, preventing it from moving.- hook and loop are jammed in the coil sheath because the hook is retracted.The slider was pushed and pulled when frictional resistance between the wire assembly and the sheath assembly increased which may have caused the operating pipe to deform and break.As a result, the loop could not be released from the main unit.The event can be detected/prevented by the following instructions for use which state: ·do not strike or crush the coil sheath during operation.Doing so can damage the distal end of the coil sheath, which could make it impossible to detach the loop after ligation.·do not remove the loop from the hook while the coil sheath is not extended from the tube sheath.Otherwise, the loop may be tangled with the hook and become impossible to be removed.Do not hold the loop with the distal end of the tube sheath while the loop is surrounding the tissue.Otherwise, when the tissue is ligated, the loop may be detached from the hook in the tube sheath and tangled with the hook.That may make the loop impossible to be removed.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that while using the ligating device during surgical hemostasis, the wire at the handle broke and the front end could not be released.The handle was cut off and the procedure was finished with a similar device.There were no reports of patient harm.

Brand Name
SINGLE USE LIGATING DEVICE
Common Device Name
SINGLE USE LIGATING DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23038863
Report Number9614641-2025-80023
Device Sequence Number9870819
Product Code MND
UDI-Device Identifier04953170194641
UDI-Public04953170194641
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
CLASS2EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-400U-30
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown